MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229736
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the endotracheal tube kinked (folded) after the mouth and the patient became blue.The ventilation was not correct during a part of the intervention.
 
Additional Manufacturer Narrative
The customer reported the part number was 8229736 which is a 6mm tube, the device received was part number 8229737 which is a 7mm tube based off the printing.Since the reported part number is not what was received, the lot number is not valid for the part received.There was a residue consistent with biological contaminants and tape on the device.The electrode wires were cut off when received however this is typical for handling purposes and is not related to the complaint.Analysis found that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.There were no kinks in the tube or evidence the tube was kinked at any point.There was no obstruction of the inside diameter of the tube (the ventilation path).Visually; the murphy eye and the distal end bevel were orientated 90 degrees away from the midline which is required per the drawing.The cuff was inflated and deflated five times with no issue.Functionally; pressure was applied to the center of the tube while holding both ends of a returned sample and another reserve sample 7mm tube; the force required to straighten the designed curvature of the tube was 1.0lb for the returned sample and 1.1lb for the reserve sample.There was no significant difference in the rigidity of the tubes.The inside diameter of the tube measured 7.24mm which is within specification.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8086544
Report Number1045254-2018-00610
Device Sequence Number19227323
Product Code ETN
UDI-Device Identifier00643169782631
UDI-Public00643169782631
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229736
Device Catalogue Number8229736
Device Lot Number0215058858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;